MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 5 LT N; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM FEMORAL PS COCR SZ 5 LT N; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422805
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2018 the patient experienced a staphylococcus aureus in fluid drained from the left knee on (b)(6) 2023.This adverse event was treated with medication.However, it remains as not recovered.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Section h3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, the case report forms were reviewed.However, it did not provide any clinical insight into the clinical root cause of the reported issue of ¿staphylococcus aureus in fluid drained from the left knee¿ five years post total knee arthroplasty.The patient impact beyond that which has already been reported cannot be determined.No further clinical assessment can be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for anthem¿ total knee system revealed that acute post-surgical wound infection, late deep wound sepsis and/or low-grade synovitis has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed that the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM FEMORAL PS COCR SZ 5 LT N
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17132260
Report Number1020279-2023-01318
Device Sequence Number17756782
Product Code JWH
UDI-Device Identifier00885556531167
UDI-Public00885556531167
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model Number71422805
Device Catalogue Number71422805
Device Lot Number16DM09829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHEM PS HF INSERT SZ 3-4 9MM, LOT#:17LM05763; ANTHEM TIBIAL BASE PLATE SZ 4 LT, LOT#:17AM06959
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age73 YR
Patient SexFemale
Patient Weight77 KG